Alert archive / Arizona / Flash Flood Warnings in 2015
Flash Flood Warning 38, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 22, 2015, 3:55 PM MST for Pima County, Santa Cruz County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2015, 3:55 PM MST (22:55 UTC)
- Expired
- Aug 22, 2015, 6:00 PM MST
- In force
- 2 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
Counties Pima County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 60 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 10.9 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2101 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1353 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
661
WGUS55 KTWC 222255
FFWTWC
AZC019-023-230100-
/O.NEW.KTWC.FF.W.0038.150822T2255Z-150823T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
355 PM MST SAT AUG 22 2015
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN SANTA CRUZ COUNTY IN SOUTHEASTERN ARIZONA...
SOUTHEASTERN PIMA COUNTY IN SOUTHEASTERN ARIZONA...
* UNTIL 600 PM MST
* AT 353 PM MST...DOPPLER RADAR INDICATED AN AREA OF STRONG TO
SEVERE THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS AREAS WEST OF
GREEN VALLEY...EXTENDING SOUTHWEST ALONG ARIVACA RD TOWARD
ARIVACA. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WEST GREEN VALLEY AND ARIVACA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES
AND STREAMS...HIGHWAYS...AND STREETS AS WELL AS OTHER DRAINAGE AREAS
AND LOW LYING SPOTS.
&&
LAT...LON 3198 11109 3180 11104 3154 11130 3153 11145
3171 11152
$$
MEYER2 follow-up statements
950
WGUS75 KTWC 222347
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
447 PM MST SAT AUG 22 2015
AZC019-023-230100-
/O.CON.KTWC.FF.W.0038.000000T0000Z-150823T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA CRUZ AZ-PIMA AZ-
447 PM MST SAT AUG 22 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM MST FOR
NORTHWESTERN SANTA CRUZ AND SOUTHEASTERN PIMA COUNTIES...
AT 444 PM MST...SHOWERS AND THUNDERSTORMS WERE WEAKENING ACROSS
AREAS ALONG ARIVACA RD BETWEEN ARIVACA AND ARIVACA JUNCTION. EARLIER
RAINFALL AMOUNTS IN EXCESS OF 2 INCHES WILL CONTINUE TO CAUSE
FLOODING ISSUES LATE THIS AFTERNOON.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ARIVACA...ARIVACA ROAD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3198 11109 3180 11104 3154 11130 3153 11145
3171 11152
$$
MEYER081
WGUS75 KTWC 230045
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
545 PM MST SAT AUG 22 2015
AZC019-023-230054-
/O.CAN.KTWC.FF.W.0038.000000T0000Z-150823T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA CRUZ AZ-PIMA AZ-
545 PM MST SAT AUG 22 2015
...THE FLASH FLOOD WARNING FOR NORTHWESTERN SANTA CRUZ AND
SOUTHEASTERN PIMA COUNTIES IS CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO
POSE AN IMMEDIATE THREAT. SOME FLOW WILL CONTINUE IN NORMALLY DRY
STREAMBEDS AND WASHES INTO THE EVENING HOURS.
LAT...LON 3198 11109 3180 11104 3154 11130 3153 11145
3171 11152
$$
MEYERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 2:40 PM MST, 1 hour 15 minutes earlier.
Area forecast discussion, Aug 22, 2:40 PM MST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 240 PM MST SAT AUG 22 2015 .SYNOPSIS...TYPICAL MONSOON DAY EXPECTED TODAY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. CONDITIONS ARE FAVORABLE FOR AN INCREASE IN THE STRENGTH AND COVERAGE OF STORMS SUNDAY AND MONDAY. SOME STORMS WILL GENERATE STRONG WINDS AND HEAVY RAIN. THE INCREASED MOISTURE WILL ALSO KEEP DAYTIME TEMPERATURES CLOSER TO SEASONAL AVERAGES. FOR THE SECOND HALF OF THE NEW WEEK...BUILDING HIGH PRESSURE WILL TEND TO SUPPRESS THUNDERSTORM COVERAGE WHILE BRINGING HOTTER TEMPERATURES TO THE AREA. && .DISCUSSION...WE'VE SEEN SOME LOWER LEVEL MOISTURE REINFORCEMENT FROM THE GULF SPREADING THROUGH THE LOWER DESERTS THEN EASTWARD TODAY. THIS HAS REINFORCED OUR BOUNDARY LAYER MOISTURE AND MAINTAINED DEW POINTS IN THE 60S DEEP INTO THE AFTERNOON. THE FLOW IS WEAK...BUT AS EXPECTED WE HAVE SEEN BETTER COVERAGE COMPARED TO YESTERDAY WITH A BIT LESS CONVECTIVE INHIBITION AND LOWER CONVECTIVE TEMPERATURES. VERY WET STORMS WITH FLASH FLOODING A CONCERN ALONG WITH LOCALIZED WET MICROBURST ACTIVITY. WEAK REMNANT MCV SPINNING JUST SOUTH OF THE BOOTHILL AREA IN NORTHWEST CHIHUAHUA FIRING OFF ORGANIZED CONVECTION SOUTHEAST OF DOUGLAS. AS OUR EASTERLY FLOW BEGINS TO SET UP IN THE EARLY EVENING HOURS THIS WILL PROBABLY PUSH STORMS INTO FAR SOUTHEAST AREAS WITH OUTFLOWS PROPAGATING WESTWARD OVERNIGHT. WE'LL KEEP ISOLATED SHOWERS AND THUNDERSTORMS INTO THE EARLY MORNING HOURS. BY SUNDAY THE HIGH CENTER RECONSOLIDATES EAST OF THE AREA WITH INCREASING SOUTHERLY AND EASTERLY COMPONENTS TO OUR FLOW. AN IMPULSE IN CENTRAL CHIHUAHUA SHOULD BE ABLE TO LIFT INTO OUR AREA TO HELP ENHANCE AND ORGANIZE THUNDERSTORMS SUNDAY AFTERNOON AND SUNDAY EVENING. ANOTHER RATHER FAVORABLE DAY MONDAY BUT WE'LL HAVE TO SEE IF WE GET WORKED OVER ENOUGH TO DAMPEN THOSE EXPECTATIONS. BY LATE WEDNESDAY AND THURSDAY THE RIDGE PHASES BACK WESTWARD AS A STRONG LOW DIGS OFF BRITISH COLUMBIA AND THE PACIFIC NORTHWEST COAST. SOME MOISTURE WILL STILL BE IN PLACE...BUT A MUCH WEAKER FLOW REGIME WILL SEE LITTLE REINFORCEMENT. ADD IN WEAK MID LEVEL SUBSIDENCE AND OUR STORM TREND WILL BE SIGNIFICANTLY LESS BY THURSDAY AND FRIDAY. AS THIS HAPPENS...STRONG HEIGHT AND THICKNESS INCREASES WILL PUSH OUR TEMPERATURES BACK TOWARD RECORD LEVELS BY FRIDAY. && .AVIATION...VALID THRU 24/00Z. MNLY W OF KTUS...FEW-SCTD 8-12KFT OTRW CLR. FROM KTUS S AND E... SCTD TO LCLY BKN CLOUDS AT 8-12K FT THRU 23/05Z WITH ISOLD TO SCTD -SHRA/TS. BRIEF MVFR CONDS...ALONG WITH STRONG GUSTY WINDS POSSIBLE IN AN AROUND SHRA/TSRA. BTWN 23/05Z AND 23/15Z...SCTD 8-12KFT ISOLD SHRA/RS. AFT 23/18Z...SHRA/TS DVLPG. WINDS AWAY FROM STORMS GENERALLY BE LIGHT AND TERRAIN DRIVEN. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER..ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THRU THIS EVENING MAINLY EAST AND SOUTH OF TUCSON. THUNDERSTORMS CHANCES WILL INCREASE SUNDAY INTO EARLY NEXT WEEK. EXPECT A DECREASE IN SHOWER AND THUNDERSTORMS DURING THE MIDDLE TO LATTER PART OF NEXT WEEK. WINDS WILL BE TYPICAL FOR MID AUGUST AND GENERALLY LESS THAN 15 MPH WITH AFTERNOON GUSTINESS...ESPECIALLY IN THE GILA RIVER VLY. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON MEYER/GLUECK
In the hours before
Special weather statement, Aug 22, 11:44 AM MST, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1144 AM MST SAT AUG 22 2015 AZZ508-511-221930- EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ- GALIURO AND PINALENO MOUNTAINS INCLUDING MOUNT GRAHAM AZ- 1144 AM MST SAT AUG 22 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COCHISE COUNTY UNTIL 1230 PM MST... AT 1143 AM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM ABOUT 9 MILES NORTHWEST OF WILLCOX...MOVING EAST AT 5 TO 10 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL REMAIN OVER MAINLY REMOTE AREAS OF NORTH CENTRAL COCHISE COUNTY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3225 11003 3242 11007 3242 10980 3225 10987 TIME...MOT...LOC 1843Z 256DEG 7KT 3234 10996 MEYER
Special weather statement, Aug 22, 12:11 PM MST, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1211 PM MST SAT AUG 22 2015 AZZ507-221945- UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- 1211 PM MST SAT AUG 22 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COCHISE COUNTY UNTIL 1245 PM MST... AT 1210 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NORTHWEST OF HUACHUCA CITY...MOVING SOUTHEAST AT 5 MPH. HALF INCH HAIL...HEAVY RAIN AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NW SIERRA VISTA...HUACHUCA CITY AND WHETSTONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3166 11043 3172 11038 3170 11027 3159 11036 TIME...MOT...LOC 1910Z 303DEG 6KT 3166 11035
Special weather statement, Aug 22, 12:35 PM MST, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1235 PM MST SAT AUG 22 2015 AZZ508-512-222000- EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ- CHIRICAHUA MOUNTAINS INCLUDING CHIRICAHUA NATIONAL MONUMENT AZ- 1235 PM MST SAT AUG 22 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COCHISE COUNTY UNTIL 100 PM MST... AT 1234 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER PARADISE. THIS STORM WAS NEARLY STATIONARY. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PARADISE AND PORTAL. LAT...LON 3194 10925 3203 10927 3208 10915 3190 10913 TIME...MOT...LOC 1934Z 262DEG 2KT 3199 10918
Special weather statement, Aug 22, 1:29 PM MST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 129 PM MST SAT AUG 22 2015 AZZ503-222100- UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ- 129 PM MST SAT AUG 22 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SANTA CRUZ COUNTY UNTIL 200 PM MST... AT 128 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NOGALES...MOVING SOUTH AT 10 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM ALONG WITH BRIEF TORRENTIAL RAINFALL. LOCATIONS IMPACTED INCLUDE... NOGALES AND RIO RICO SOUTHWEST. LAT...LON 3141 11106 3143 11099 3133 11085 3133 11105 TIME...MOT...LOC 2028Z 345DEG 9KT 3138 11101 CARLAW
Special weather statement, Aug 22, 2:47 PM MST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 247 PM MST SAT AUG 22 2015 AZZ504-507-513-222230- TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ- UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- 247 PM MST SAT AUG 22 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIMA COUNTY UNTIL 330 PM MST... AT 246 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF CORONA DE TUCSON...MOVING NORTHEAST AT 10 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAINFALL. THIS STORM WILL REMAIN OVER MAINLY REMOTE AREAS OF EAST CENTRAL PIMA COUNTY. HOWEVER STRONG OUTFLOWS ARE PUSHING DEEPER INTO THE COUNTY AND WILL BE MONITORED FOR ADDITIONAL STORM DEVELOPMENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3174 11070 3173 11093 3191 11082 3184 11056 TIME...MOT...LOC 2146Z 216DEG 9KT 3182 11076 MEYER
Special weather statement, Aug 22, 3:18 PM MST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
318 PM MST SAT AUG 22 2015
AZZ507-513-222245-
DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-
UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ-
318 PM MST SAT AUG 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COCHISE COUNTY UNTIL
345 PM MST...
AT 317 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BENSON AND ALONG STATE ROUTE 80 AND INTERSTATE 10. THIS STORM
WAS NEARLY STATIONARY.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BENSON...SAINT DAVID...KARTCHNER CAVERNS STATE PARK AND ST. DAVID.
LAT...LON 3177 11034 3182 11038 3189 11038 3208 11021
3195 11012 3182 11009
TIME...MOT...LOC 2217Z 215DEG 2KT 3194 11025
CARLAWThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 4:50 AM MST | Areal Flood Advisory | TWC | Pinal | 3 hr |
| Aug 22, 11:08 AM MST | Areal Flood Advisory | TWC | Cochise | 112 min |
| Aug 22, 11:36 AM MST | Special Weather Statement | TWC | Cochise | 39 min |
| Aug 22, 11:44 AM MST | Special Weather Statement | TWC | 46 min | |
| Aug 22, 12:11 PM MST | Special Weather Statement | TWC | Santa Cruz | 34 min |
| Aug 22, 12:26 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 49 min |
| Aug 22, 1:08 PM MST | Flash Flood Warning | TWC | Cochise | 82 min |
| Aug 22, 1:29 PM MST | Special Weather Statement | TWC | Santa Cruz | 31 min |
| Aug 22, 2:00 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 30 min |
| Aug 22, 2:10 PM MST | Flash Flood Warning | TWC | Santa Cruz | 110 min |
| Aug 22, 2:25 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 50 min |
| Aug 22, 2:47 PM MST | Special Weather Statement | TWC | Santa Cruz | 43 min |
| Aug 22, 3:14 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
| Aug 22, 3:18 PM MST | Special Weather Statement | TWC | Cochise | 27 min |
| Aug 22, 3:18 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 27 min |
| Aug 22, 3:22 PM MST | Areal Flood Advisory | TWC | Greenlee | 113 min |
| Aug 22, 3:45 PM MST | Severe Thunderstorm Warning | TWC | Pima | 30 min |
| Aug 22, 3:47 PM MST | Severe Thunderstorm Warning | TWC | Pima | 43 min |
| Aug 22, 3:56 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Aug 22, 4:07 PM MST | Severe Thunderstorm Warning | TWC | Pima | 53 min |
| Aug 22, 4:32 PM MST | Flash Flood Warning | TWC | Pima | 118 min |
| Aug 22, 4:45 PM MST | Special Weather Statement | TWC | 30 min | |
| Aug 22, 4:57 PM MST | Special Weather Statement | TWC | Pima | 48 min |
Nearby
Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.